Alert archive / Arkansas / Freeze Warnings in 2012
Freeze Warning 2, NWS Shreveport, LA
NWS Shreveport, LA issued this freeze warning at Oct 27, 2012, 4:55 AM CDT for McCurtain County, Oklahoma; 9 counties in Arkansas; Bowie County, Red River County, Texas. It took effect at Oct 28, 2012, 12:00 AM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 27, 2012, 4:55 AM CDT (09:55 UTC)
- In effect from
- Oct 28, 2012, 12:00 AM CDT
- Expired
- Oct 28, 2012, 9:00 AM CDT
- In force
- 9 hr
- Issued by
- NWS Shreveport, LA
Counties Columbia County, AR, Hempstead County, AR, Howard County, AR, Lafayette County, AR, Little River County, AR, Miller County, AR, Nevada County, AR, Sevier County, AR, Union County, AR, McCurtain County, OK, Bowie County, TX, Red River County, TX
The radar
The Shreveport radar (KSHV), 129 km from the middle of the area, began a volume at 10:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 9.9 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 612 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -214 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
708 WWUS74 KSHV 270955 NPWSHV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SHREVEPORT LA 455 AM CDT SAT OCT 27 2012 ...FREEZE WARNING IN EFFECT THIS MORNING AND AGAIN FOR TONIGHT... ARZ050-051-059-OKZ077-271445- /O.NEW.KSHV.FZ.W.0002.121028T0500Z-121028T1400Z/ /O.CON.KSHV.FZ.W.0001.000000T0000Z-121027T1400Z/ SEVIER-HOWARD-LITTLE RIVER-MCCURTAIN- INCLUDING THE CITIES OF...DE QUEEN...NASHVILLE...ASHDOWN...IDABEL 455 AM CDT SAT OCT 27 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN SHREVEPORT CONTINUES A FREEZE WARNING FOR THIS SATURDAY MORNING AND HAS ISSUED A FREEZE WARNING AGAIN FOR SUNDAY MORNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT SUNDAY. * EVENT...CANADIAN HIGH PRESSURE WILL CONTINUE TO SETTLE ACROSS THE AREA TODAY AND WITH CLEAR SKIES ALL NIGHT...OUR LOW TEMPERATURES WILL BRIEFLY FALL TO FREEZING ACROSS SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS THIS MORNING AND AGAIN TONIGHT WILL INCLUDE SOME OF EXTREME NORTHEAST TEXAS AND SOUTH CENTRAL ARKANSAS FOR EARLY ON SUNDAY. * TIMING...FREEZING TEMPERATURES EXPECTED NEAR DAYBREAK TODAY AND FOR A MUCH LONGER PERIOD...FROM MIDNIGHT TONIGHT TO SHORTLY AFTER SUNRISE SUNDAY MORNING. * IMPACT...TENDER VEGETATION WILL BE SUSCEPTIBLE TO COLD RELATED DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS FREEZING AND SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ ARZ060-061-070>073-TXZ096-097-271445- /O.NEW.KSHV.FZ.W.0002.121028T0500Z-121028T1400Z/ HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-COLUMBIA-UNION AR-RED RIVER- BOWIE- INCLUDING THE CITIES OF...HOPE...PRESCOTT...TEXARKANA... LEWISVILLE...MAGNOLIA...EL DORADO...CLARKSVILLE 455 AM CDT SAT OCT 27 2012 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT SUNDAY. * EVENT...CANADIAN HIGH PRESSURE WILL SETTLE ACROSS THE AREA TODAY AND WITH CLEAR SKIES TONIGHT OUR LOW TEMPERATURES WILL FALL INTO THE UPPER 20S AND LOWER 30S ACROSS SOUTHEAST OKLAHOMA...EXTREME NORTHEAST TEXAS AND SOUTHWEST AND SOUTH CENTRAL ARKANSAS. * TIMING...FREEZING TEMPERATURES EXPECTED FROM MIDNIGHT TO SHORTLY AFTER SUNRISE SUNDAY MORNING. * IMPACT...TENDER VEGETATION WILL BE SUSCEPTIBLE TO COLD AIR RELATED DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS FREEZING AND SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. IT IS POSSIBLE THAT SOME OF THE HIGHER TERRAIN AREAS IN THESE COUNTIES MAY REMAIN JUST ABOVE FREEZING. $$ 24
3 follow-up statements
901 WWUS74 KSHV 271629 NPWSHV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SHREVEPORT LA 1129 AM CDT SAT OCT 27 2012 ...FREEZE WARNING IN EFFECT TONIGHT AND SUNDAY MORNING... ARZ050-051-059>061-070>073-OKZ077-TXZ096-097-272100- /O.CON.KSHV.FZ.W.0002.121028T0500Z-121028T1400Z/ SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-MCCURTAIN-RED RIVER-BOWIE- INCLUDING THE CITIES OF...DE QUEEN...NASHVILLE...ASHDOWN...HOPE... PRESCOTT...TEXARKANA...LEWISVILLE...MAGNOLIA...EL DORADO... IDABEL...CLARKSVILLE 1129 AM CDT SAT OCT 27 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT SUNDAY... * EVENT...CANADIAN HIGH PRESSURE WILL CONTINUE TO SETTLE ACROSS THE AREA TODAY...AND WITH CLEAR SKIES TONIGHT...OUR LOW TEMPERATURES WILL FALL TO FREEZING ACROSS SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS...AND EXTREME NORTHEAST TEXAS. * TIMING...FREEZING TEMPERATURES EXPECTED LATE TONIGHT AND SUNDAY MORNING...FROM MIDNIGHT TONIGHT TO SHORTLY AFTER SUNRISE SUNDAY MORNING. * IMPACT...TENDER VEGETATION WILL BE SUSCEPTIBLE TO COLD RELATED DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS FREEZING AND SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ 03
248 WWUS74 KSHV 272019 NPWSHV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SHREVEPORT LA 319 PM CDT SAT OCT 27 2012 ...FREEZE WARNING IN EFFECT TONIGHT AND SUNDAY MORNING... ARZ050-051-059>061-070>073-OKZ077-TXZ096-097-280900- /O.CON.KSHV.FZ.W.0002.121028T0500Z-121028T1400Z/ SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-MCCURTAIN-RED RIVER-BOWIE- INCLUDING THE CITIES OF...DE QUEEN...NASHVILLE...ASHDOWN...HOPE... PRESCOTT...TEXARKANA...LEWISVILLE...MAGNOLIA...EL DORADO... IDABEL...CLARKSVILLE 319 PM CDT SAT OCT 27 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT SUNDAY... * EVENT...CANADIAN HIGH PRESSURE WILL CONTINUE TO SETTLE ACROSS THE AREA TONIGHT...AND WITH CLEAR SKIES...OUR LOW TEMPERATURES WILL FALL TO FREEZING ACROSS SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS...AND EXTREME NORTHEAST TEXAS. * TIMING...FREEZING TEMPERATURES EXPECTED LATE TONIGHT AND SUNDAY MORNING...FROM MIDNIGHT TONIGHT TO SHORTLY AFTER SUNRISE SUNDAY MORNING. * IMPACT...TENDER VEGETATION WILL BE SUSCEPTIBLE TO COLD RELATED DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS FREEZING AND SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ 03
014 WWUS74 KSHV 280751 NPWSHV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SHREVEPORT LA 251 AM CDT SUN OCT 28 2012 ...FREEZE WARNING IN EFFECT TONIGHT AND SUNDAY MORNING... ARZ050-051-059>061-070>073-OKZ077-TXZ096-097-281400- /O.CON.KSHV.FZ.W.0002.000000T0000Z-121028T1400Z/ SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-MCCURTAIN-RED RIVER-BOWIE- INCLUDING THE CITIES OF...DE QUEEN...NASHVILLE...ASHDOWN...HOPE... PRESCOTT...TEXARKANA...LEWISVILLE...MAGNOLIA...EL DORADO... IDABEL...CLARKSVILLE 251 AM CDT SUN OCT 28 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * EVENT...CANADIAN HIGH PRESSURE WILL CONTINUE TO SETTLE ACROSS THE AREA TONIGHT...AND WITH CLEAR SKIES...OUR LOW TEMPERATURES WILL FALL TO FREEZING ACROSS SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS...AND EXTREME NORTHEAST TEXAS. * TIMING...FREEZING TEMPERATURES EXPECTED LATE TONIGHT AND SUNDAY MORNING...FROM MIDNIGHT TONIGHT TO SHORTLY AFTER SUNRISE SUNDAY MORNING. * IMPACT...TENDER VEGETATION WILL BE SUSCEPTIBLE TO COLD RELATED DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS FREEZING AND SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ 19
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this freeze warning went out at Oct 26, 9:31 PM CDT, 7 hours 24 minutes earlier.
Area forecast discussion, Oct 26, 9:31 PM CDT, 7 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
931 PM CDT FRI OCT 26 2012
.DISCUSSION...
LOW LVL MOISTURE...LAYERED BTWN 925 AND 800 MB...SHIFTING SOUTH.
CLEARING LINE NOW JUST SOUTH OF I-30...SEPARATING CLEAR SKIES FROM
OVERCAST. TEMPS TO FALL QUICKLY IN CLEARING...WITH NEAR FRZG TEMPS
POSSIBLE FAR NORTH. HOWEVER...REMAINDER OF CWA...CURRENTLY UPPER
40S TO LOWER 50S...SHOULD REMAIN ABOVE FRZG MARK OVERNIGHT. NO
CHANGE TO FREEZE WARNING POSTED AND NO UPDATE NEEDED./VII/.
&&
.AVIATION...
MVFR CEILINGS QUICKLY CLEARING FROM NORTHWEST WITH MOST OF THE FOUR
STATE REGION VFR BY 09Z. SURFACE WIND NORTH 5 TO 10 KTS TONIGHT
AND 10 TO 15 KTS SATURDAY. /14/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 39 63 37 65 39 / 10 10 10 10 10
MLU 40 62 37 64 38 / 10 10 10 10 10
DEQ 30 61 29 64 32 / 10 10 10 10 10
TXK 36 60 35 63 38 / 10 10 10 10 10
ELD 36 61 32 63 34 / 10 10 10 10 10
TYR 37 61 37 64 38 / 10 10 10 10 10
GGG 38 62 34 65 36 / 10 10 10 10 10
LFK 42 64 36 67 37 / 10 10 10 10 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FREEZE WARNING UNTIL 9 AM CDT SATURDAY FOR THE FOLLOWING ZONES:
ARZ050-051-059.
LA...NONE.
OK...FREEZE WARNING UNTIL 9 AM CDT SATURDAY FOR THE FOLLOWING ZONES:
OKZ077.
TX...NONE.
&&Hazardous weather outlook, Oct 26, 11:50 AM CDT, 17 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1150 AM CDT FRI OCT 26 2012 ARZ050-051-059>061-070>073-LAZ001>003-OKZ077-TXZ096-097-108>112- 124>126-136>138-149>151-271700- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-MCCURTAIN-RED RIVER-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA- 1150 AM CDT FRI OCT 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT. LAZ004>006-010>014-017>022-TXZ152-153-165>167-271700- CLAIBORNE-LINCOLN-UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON- OUACHITA-SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE- NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX- 1150 AM CDT FRI OCT 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA AND EAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SHOWERS AND THUNDERSTORMS POSSIBLE ACROSS MUCH OF NORTHERN LOUISIANA AND EAST TEXAS THIS AFTERNOON. RAINFALL SHOULD GRADUALLY DIMINISH FROM THE NORTHWEST TO SOUTHEAST EARLY TONIGHT AS THE UPPER TROUGH AXIS MOVES EAST OF THE MISSISSIPPI RIVER. NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT. 05
Nearby
Freeze Warnings in Arkansas, 2012Freeze Warnings in Texas, 2012Freeze Warnings in Oklahoma, 2012Every freeze warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.